Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 58, NWS Mobile, AL

June 22, 2015Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 22, 2015, 3:55 PM CDT for Baldwin County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2015, 3:55 PM CDT (20:55 UTC)
Expired
Jun 22, 2015, 4:45 PM CDT
In force
50 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 66 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2002 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WUUS54 KMOB 222055
SVRMOB
ALC003-222145-
/O.NEW.KMOB.SV.W.0058.150622T2055Z-150622T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BALDWIN COUNTY IN SOUTHWESTERN ALABAMA...

* UNTIL 445 PM CDT

* AT 355 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED NEAR ROBERTSDALE...AND MOVING NORTH
  AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROBERTSDALE...         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3054 8772 3079 8774 3077 8754 3074 8752
      3072 8750 3072 8748 3071 8748 3071 8747
      3070 8747 3070 8745 3051 8752
TIME...MOT...LOC 2055Z 188DEG 5KT 3060 8761 
$$
2 follow-up statements
892 
WWUS54 KMOB 222116
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
416 PM CDT MON JUN 22 2015

ALC003-222145-
/O.CON.KMOB.SV.W.0058.000000T0000Z-150622T2145Z/
BALDWIN AL-
416 PM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EAST CENTRAL BALDWIN COUNTY...
    
AT 415 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 7 MILES NORTHEAST OF ROBERTSDALE...
MOVING NORTH AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
MOBILE.

&&

LAT...LON 3054 8772 3079 8774 3077 8754 3074 8752
      3072 8750 3072 8748 3071 8748 3071 8747
      3070 8747 3070 8745 3051 8752
TIME...MOT...LOC 2115Z 189DEG 6KT 3060 8761 
$$

BUTTS
515 
WWUS54 KMOB 222146
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CDT MON JUN 22 2015

ALC003-222155-
/O.EXP.KMOB.SV.W.0058.000000T0000Z-150622T2145Z/
BALDWIN AL-
446 PM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BALDWIN COUNTY
HAS BEEN ALLOWED TO EXPIRE...

AT 445 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR EAST CENTRAL 
BALDWIN COUNTY HAS WEAKENED BELOW SEVERE LIMITS. THUS...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
MOBILE.

&&

LAT...LON 3054 8772 3079 8774 3077 8754 3074 8752
      3072 8750 3072 8748 3071 8748 3071 8747
      3070 8747 3070 8745 3051 8752
TIME...MOT...LOC 2142Z 188DEG 5KT 3060 8761 

$$

BUTTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:41 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 22, 3:41 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
341 PM CDT MON JUN 22 2015

.SHORT TERM...(TONIGHT AND TUESDAY)...UPPER RIDGING WILL BUILD
EASTWARD OUT OF THE SOUTHERN PLAINS INTO THE AREA THROUGH TUESDAY.
THIS WILL MAINTAIN THE HOT AND MOSTLY DRY CONDITIONS ACROSS THE
AREA. HIGHS WILL AGAIN BE IN THE MID/UPPER 90S. COASTAL LOCATIONS
WILL BE IN THE LOW/MID 90S. THE COMBINATION OF THE HEAT AND HIGH
HUMIDITY WILL CREATE HEAT INDEX VALUES OF 103-107 ACROSS THE AREA
DURING THE AFTERNOON. ENOUGH MIXING IS EXPECTED DURING THE AFTERNOON
TO KEEP HEAT INDEX VALUES JUST BELOW ADVISORY CRITERIA...BUT THAT
WILL BE SOMETHING TO WATCH FOR TUESDAY. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS
AND GRADUALLY DISSIPATE DURING THE EVENING. FREQUENT
LIGHTNING...GUSTY WINDS AND VERY HEAVY RAIN ARE THE PRIMARY THREATS.
/13

THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE

(TUESDAY NIGHT THROUGH WEDNESDAY NIGHT)...THE FORECAST AREA LIES
UNDER THE EASTERN EDGE OF THE RIDGE TO THE WEST. DEEP LAYER MOISTURE
WILL CONTINUE TO BLANKET THE AREA WITH PWATS CLIMBING TO AS HIGH AS
2.O INCHES DURING THE AFTERNOON. TEMPERATURES WILL CONTINUE TO TREND
WARMER THEN CLIMATOLOGICAL NORMS. DAY TIME HIGH TEMPERATURES WILL
CLIMB PRIMARILY INTO THE LOW TO UPPER 90S. EXPECT A SEA BREEZE TO
DEVELOP ALONG THE COAST WEDNESDAY AFTERNOON TRIGGERING ISOLATED TO
SCATTERED CONVECTION WHICH WILL DISSIPATE BY EARLY EVENING. /08 JW

.LONG TERM...(THURSDAY THROUGH MONDAY)...A LITTLE RELIEF IN THE HOT
DAYTIME TEMPERATURES SHOULD ARRIVE THURSDAY AS THE RIDGE STARTS TO
BREAK DOWN AND A STEADY ONSHORE FLOW DEVELOPS. PWATS REMAIN IN THE
2 INCH RANGE AND FALLING HTS ALOFT SHOULD LEAD TO AN INCREASE IN
AFTERNOON CONVECTION. A LONGWAVE TROUGH SLOWLY ESTABLISHES ITSELF
OVER THE REGION BY THE WEEKEND AND THE TREND OF AFTERNOON CONVECTION
DISSIPATING BY EARLY EVENING SHOULD CONTINUE UNTIL SATURDAY NIGHT
WHEN A MAJOR UPPER LEVEL TROUGH IS PROJECTED TO DRIVE A COLD FRONT
INTO THE AREA FROM THE WEST...TRIGGERING NOCTURNAL SHOWERS AND
THUNDERSTORMS. THE WEAKENING FRONTAL BOUNDARY WILL THEN LIKELY STALL
OVER THE NORTHERN GULF COAST COUPLING WITH THE SEA BREEZE DURING THE
DAY TO AID CONVECTIVE DEVELOPMENT AND THEN MOVING WITH THE LAND
BREEZE OVERNIGHT OFF THE COAST. DAYTIME HIGH TEMPERATURES WILL TREND
A LITTLE ABOVE NORMAL THROUGH THE WORK WEEK AND THEN A LITTLE BELOW
NORMAL OVER THE WEEKEND AND MONDAY. /08 JW

&&

.AVIATION...18Z ISSUANCE...VFR CONDITIONS WILL PREVAIL THROUGH THE
NEXT 24 HOURS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP DURING THE AFTERNOON HOURS WITH LOCALIZED MVFR/IFR
CONDITIONS POSSIBLE IN AND AROUND STORMS. /13

&&

.MARINE...A WEAK SURFACE RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE
NORTHERN GULF OF MEXICO THROUGHOUT THE WEEK. WINDS WILL PRIMARILY BE
LIGHT AND FROM THE SOUTHWEST...OCCASIONALLY TURNING TO THE WEST TO
NORTHWEST DURING THE OVERNIGHT HOURS. WINDS AND SEAS WILL BE HIGHER
OVER THE NEAR SHORE WATERS DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS DUE TO AFTERNOON AND LOCAL SEABREEZE EFFECTS. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  96  75  95  74 /  20  30  20  30  20
PENSACOLA   78  94  77  94  76 /  20  30  20  30  20
DESTIN      80  91  82  91  80 /  20  20  20  30  20
EVERGREEN   73  98  73  97  73 /  20  20  20  30  20
WAYNESBORO  73  98  72  96  72 /  20  30  20  30  20
CAMDEN      73  98  73  96  72 /  05  20  20  30  20
CRESTVIEW   74  98  75  97  74 /  20  30  20  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 22, 2:30 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT MON JUN 22 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-231045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
230 PM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...REST OF TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON WITH GUSTY
STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
PERIODS OF HEAVY LOCALIZED RAINFALL.

HEAT INDEX VALUES WILL CLIMB TO BETWEEN 103 AND 108 DEGREES THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON HEAT INDEX VALUES WILL CLIMB TO BETWEEN 103 AND 108
DEGREES THROUGH MIDWEEK...DECREASING SLIGHTLY TO BETWEEN 97 AND 102
DEGREES THROUGH THE REMAINDER OF THE WEEK.

ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND
THUDNERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK. THE
STORMS WILL PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH SUNDAY.

GMZ630>635-650-655-670-675-231045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
230 PM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 22, 3:51 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
351 PM CDT MON JUN 22 2015

ALZ262-264-222145-
BALDWIN INLAND AL-BALDWIN CENTRAL AL-
351 PM CDT MON JUN 22 2015

...A STRONG THUNDERSTORM WILL AFFECT BALDWIN COUNTY UNTIL 445 PM
CDT...

AT 350 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROBERTSDALE...
MOVING NORTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...         ROBERTSDALE...         LOXLEY...
SILVERHILL...          STAPLETON...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3086 8786 3094 8763 3091 8761 3090 8762
      3085 8762 3085 8763 3078 8754 3075 8753
      3074 8752 3070 8750 3051 8753 3048 8778
TIME...MOT...LOC 2050Z 188DEG 5KT 3060 8763

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:17 PM CDTSpecial Marine WarningMOB43 min
Jun 22, 3:51 PM CDTSpecial Weather StatementMOBBaldwin54 min
Jun 22, 4:26 PM CDTSpecial Weather StatementMOBClarke34 min
Jun 22, 4:42 PM CDTSpecial Weather StatementMOBBaldwin48 min
Jun 22, 4:58 PM CDTSpecial Weather StatementMOBClarke47 min
Jun 22, 5:28 PM CDTSevere Thunderstorm WarningMOBEscambia47 min
Jun 22, 5:40 PM CDTSpecial Weather StatementMOBMobile35 min
Jun 22, 5:46 PM CDTSevere Thunderstorm WarningMOBMobile44 min
Jun 22, 6:06 PM CDTSpecial Weather StatementMOBMobile54 min
Jun 22, 6:14 PM CDTSpecial Weather StatementMOBEscambia61 min
Jun 22, 6:22 PM CDTAreal Flood AdvisoryMOBMobile113 min
Jun 22, 6:23 PM CDTSpecial Marine WarningMOB97 min
Jun 22, 6:37 PM CDTSpecial Weather StatementMOBMobile53 min
Jun 22, 6:55 PM CDTSpecial Marine WarningMOB50 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.